MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ BI VIO 6IN2 USP3-0 D/A RB-1; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE

ETHICON INC. SFX SPI PDS+ BI VIO 6IN2 USP3-0 D/A RB-1; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Catalog Number SXPP2B431
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Granuloma (1876); Inflammation (1932); Pain (1994); Insufficient Information (4580)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.¿ trade name - irgacare® ¿ active ingredient(s) ¿ triclosan ¿ dosage form ¿ suture/solid/parenteral ¿ strength ¿ = 2360 ¿g/m h6 component code: g07002 device not returned to date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: symptom was observed 50 days after surgery.The patient was a male in his 70s.The neointima was pathologically an inflammatory granuloma.The neointima was scraped transurethraally, but the patient had a recurrence 2 weeks later.After the procedure, the patient complained of pain in the adductor muscle, but the patient has been getting better.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please provide the patient's demographic information including weight, bmi at the time of index procedure date of index surgical procedure? the diagnosis and indication for the index surgical procedure? what was the tissue condition (normal, thin, calcified, fragile, diseased)? was the fixation tab seated against the tissue at the initiation of suture use during the index procedure? were two reverse stitches performed across the incision prior to closure? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? does the patient have a known allergic history to any medical devices, food and/or medication? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot number?.
 
Event or Problem Description
It was reported that a patient underwent a robot-assisted laparoscopic radical prostatectomy: ralp on an unknown date and a barbed suture was used for vesicourethral anastomosis.The suture method was continuous suture.Post-op, at a follow-up visit, the patient's urine output was poor, so the inside of the urethra was inspected with a scope, and a neointima had developed around the barbed suture where it had been used for vesicourethral anastomosis, which was like a lid over the urethra.The neointima was pathologically an inflammatory granuloma.The new endometrium was scraped off, but the new endometrium appeared again in the same area, so the surgeon suggested that the suture material might have been the cause.The current status of the patient was reported as attends the hospital.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: please provide the patient's demographic information including weight, bmi at the time of index procedure¿unk date of index surgical procedure?¿detail was unk, but the sympton was found post-op 50 days the diagnosis and indication for the index surgical procedure?¿unk what was the tissue condition (normal, thin, calcified, fragile, diseased)?¿no special condition was the fixation tab seated against the tissue at the initiation of suture use during the index procedure?¿this is stratafix spiral, no fixation tab.Were two reverse stitches performed across the incision prior to closure?¿yes please describe any medical/surgical intervention required for this suture event including dates and results.¿transurethral scraping for granulation tissue.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation?¿no what symptoms did the patient experience following the index surgical procedure? onset date?¿urinary disorder other relevant patient history/concomitant medications?¿no does the patient have a known allergic history to any medical devices, food and/or medication?¿no special condition what is the physician¿s opinion as to the etiology of or contributing factors to this event?=> the new endometrium, which was diagnosed with inflammatory granuloma as a result of pathological examination, was scraped off, but the new endometrium appeared again in the same area, so the surgeon thinks that the suture material (polydioxanone and triclosan) might be the cause.What is the patient's current status?=> the patient attends the hospital.Lot number¿unk i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted.

Brand Name
SFX SPI PDS+ BI VIO 6IN2 USP3-0 D/A RB-1
Common Device Name
STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON, INC. SAN LORENZO
road 183, km. 8.3
san lorenzo 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18657846
Report Number2210968-2024-01039
Device Sequence Number7195070
Product Code NEW
UDI-Device Identifier10705031464735
UDI-Public10705031464735
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberSXPP2B431
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Supplement Date Received by Manufacturer02/20/2024
Initial Report FDA Received Date02/07/2024
Supplement Report FDA Received Date03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale